The reason I ask is because since being off treatment I have had extreme anxiety mixed with continious depression. The funny thing is the first few months off of treatment I was feeling great mentally but within the last few weeks this severe emotional dysfunction has crept in. I also never employed an antidepressant during any of my prior treatments. I have read recently on pubmed a study done a few years ago in which normal energegetic playful chimps were given prolonged exposure to interferon and this exposure eventually turned them into a bunch of corner huddling fearful and depressed animals ( I can relate). So my question is does anyone no for sure which neurotransmiters specifically does interferon impair so that I may ask my doctor for the proper antidepressant?
It looks like it affects several neurotransmitters. Antidepressant probably will have to be selected by trial and error. I found an interesting web site about interferon and neurotransmitters. Here is the link.
It was explained to me by my NP on both of my txs that the interferon depletes serotonin levels, therefore an SSRI (selective serotonin reuptake inhibitor) such as Prozac (fluoxatine) or citalopram are the most commonly prescribed and generally well tolerated for interferon induced depression. They are also relatively easy to taper off when the time comes.
I have heard others use a more situational approach using xanax or ativan when required but I had a bad experience when trying to stop those so I wouldn't recommend them altho I am sure others have not had the same problems I had.
Remember that most GP's and Liver Docs do not specialize in depression, however it is caused) so perhaps it might be best to see a psych with experience with interferon treatment patients.
I personally took Prozac hand found it was a life saver - I can also relate to the "huddling fearful and depressed animal" feelings...
Have you tried SAMe TMG and B12 with B6 and folic Acid if you are not keen on AD's this works and for a quick fix Xanex for me is the best no waiting period for it to kick in I was so anxiety ridden I had to take Xanex just to function in the morning it leveled me out so I could get on with my day at work I didn't drive for 3 years before I found Xanex
never took large dosis not needed try 5mg a couple of times a day if that doesn't work in a half hour you may need a higher dose
Anxiety is not easy to function I was a mess for a long time I had a terrible accident and after that the anxiety began it is the same with interferon like shell shock or the same as soldiers returning from war I imagine any shock to the human systems or animals for that fact leave long term damage Personally I am tx shy for that very reason
SAMe and the other mix above weaned me off Xanex naturally just didn't want it anymore and I was on it for over 8 years for anxiety after my accident Depression may or may not subside once you get the anxiety under control Depression coexists with Anxiety for me
but I found for me a couple of weeks on SAMe and the TMG and B12 mix which it needs to work straightened me right out like how I feel on it more like my old self
If finding out I had Hep did anything for me it let me to supps which have improved my life
I do keep Xanex around just in case and if I run outta the preferred SAMe in a couple of weeks I need the Xanex again as anxiety attacks creep on back
hope you can get some relief no fun being in that state Baja
From my experience most patients I've spoken to have gone with either celexa or zoloft to start with. Of course if you have limited experience with depression you may feel a better route is to take amino acids as I take them b/c I've never taken an antidepressant that I've gotten used to.
The decision is totally up to you and you would really want to talk to your doctor about starting amino acids as that area is totally controversial when talking about liver disease. good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.